How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Pauline Your Own Question
Pauline, Doctor (MD)
Category: Health
Satisfied Customers: 8631
Experience:  Medical Doctor & Registered Pharmacist. Worked as Community pharmacist for 17 years.
Type Your Health Question Here...
Pauline is online now
A new question is answered every 9 seconds

My father-in-law sees an older M.D. who has some funny med

Customer Question

My father-in-law sees an older M.D. who has some "funny" medical practices. Dad has longstanding stomach issues that have never really been formally diagnosed. He has ALOT of belching and some moderate stomach discomfort. The doc has dispensed a tablet from his office with no labeling on it other than the letters ATS. Dad was told it is an antispasmodic. He is to take it up to 4x/day. Can you tell me what ATS is? Dad is 90, with a history of M.I. and bleeding ulcers. He also is a moderate consumer of alcohol. Thanks!
Submitted: 7 years ago.
Category: Health
Expert:  Pauline replied 7 years ago.

What is the shape and color of the tablet?

Customer: replied 7 years ago.

I have seen the tablet and it is a small, white and I believe round pill. I am not entirely sure of the shape, but I think it is round. Thanks for your help!

Expert:  Pauline replied 7 years ago.

Hello, I am afraid that I will have to opt out. I cannot find this tablet in my reference sources.

I believe ATS may be the name of the manufacturer rather than the tablet itself. It is possible that one of my colleagues on Just Answer will be able to help you.

Customer: replied 7 years ago.
Thanks Pauline for trying. I think it might be an old time prep similar to a B & O suppository. I think ATS may have some belladonna in it. This goofy doc is also in to "homeopathic doses." I wish my in-laws would get another doc, but he has been their small town physician for LOTS of years. I do wonder if he is in violation of accepted current prescribing practices though. Thanks!
Expert:  Family Physician replied 7 years ago.
Unfortunately - like Pauline, there are no standard abbreviations or markings for pills that can clearly identify the medication.

I strongly advise all patients to know the specific names and doses of any medications. The best thing to do is to ask the doctor for the specific ingredients and dose of this medication.
Customer: replied 7 years ago.
Hi! In your last e-mail you stated that I "promised to pay." I will certainly do that if I in fact promised. I thought you "promised" to provide an answer to my question. My question was, "What is ATS?" While you provided a response, you did not provide an answer. I suppose you are saying that your answer is that you do not know what ATS is. O.K., I learned my lesson on that one. Again, if you wish me to pay, I will certainly do that, however, your expert answer that patients should know the name and dose of the drug they are taking is definitely not news to me. Thanks!
Expert:  Pauline replied 7 years ago.

My apologies, the reminder email should not have been sent out as we did not answer this question. You are able to keep the deposit for future questions or we can arrange a refund for you. Please do not press the accept button.



Customer: replied 7 years ago.
Thanks. I appreciate that!